Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Gaussian periods and units in certain cyclic fields

Author: Andrew J. Lazarus
Journal: Proc. Amer. Math. Soc. 115 (1992), 961-968
MSC: Primary 11R16; Secondary 11L05, 11R27
MathSciNet review: 1093600
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We analyze the property of period-unit integer translation (there exists a Gaussian period $ \eta $ and rational integer $ c$ such that $ \eta + c$ is a unit) in simplest quadratic, cubic, and quartic fields of arbitrary conductor. This is an extension of work of E. Lehmer, R. Schoof, and L. C. Washington for prime conductor. We also determine the Gaussian period polynomial for arbitrary conductor.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11R16, 11L05, 11R27

Retrieve articles in all journals with MSC: 11R16, 11L05, 11R27

Additional Information

PII: S 0002-9939(1992)1093600-5
Keywords: Gaussian period, period polynomial, simplest fields, units
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia